My 83-yr old otherwise healthy mother has developed a tremor/shakiness in her voice that makes it very difficult to understand her when she speaks. While hospitalized recently for an infection that caused a high fever, she was given potassium and electrolytes and antibiotic through an iv. While on the iv, the voice tremor/shakiness was gone. Shortly after being released (and no more iv), the tremor returned. Her doctor can offer no answers. Is voice tremor associated with low potassium? Has anyone had a similar experience? We don't know where to turn for help.
Thank you for any assistance.
Did you find this post helpful?
|

User Profile
replied January 20th, 2018
Voice tremors alone are not a charecteristic of hypokalemia or low potassium levels.

But low potassium is associated with muscular weakness and if replacement of potassium is helpful in improving the symptoms , then oral potassium supplements in the form of Syrup kesol can be used.


|
Did you find this post helpful?
Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our General Q and A , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.